Alert archive / Florida / Tornado Warnings in 2015
Tornado Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 25, 2015, 1:29 PM EDT for Baker County, Columbia County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2015, 1:29 PM EDT (17:29 UTC)
- Expired
- Apr 25, 2015, 2:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Baker County, FL, Columbia County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 9:08 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WFUS52 KJAX 251729
TORJAX
FLC003-023-251800-
/O.NEW.KJAX.TO.W.0004.150425T1729Z-150425T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
129 PM EDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL COLUMBIA COUNTY IN NORTHERN FLORIDA...
SOUTHWESTERN BAKER COUNTY IN NORTHEASTERN FLORIDA...
* UNTIL 200 PM EDT
* AT 129 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR SUWANNEE VALLEY...OR NEAR WHITE SPRINGS...AND MOVING EAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE CITY...WINFIELD...OLUSTEE AND SUWANNEE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3033 8272 3032 8272 3033 8271 3034 8268
3035 8268 3035 8269 3037 8266 3039 8266
3040 8265 3043 8238 3017 8237 3027 8273
TIME...MOT...LOC 1729Z 269DEG 39KT 3032 8266
$$
PETERSON1 follow-up statement
983
WWUS52 KJAX 251746
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT SAT APR 25 2015
FLC003-023-251800-
/O.CON.KJAX.TO.W.0004.000000T0000Z-150425T1800Z/
COLUMBIA FL-BAKER FL-
146 PM EDT SAT APR 25 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR EAST
CENTRAL COLUMBIA AND SOUTHWESTERN BAKER COUNTIES...
AT 145 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
OLUSTEE...OR 9 MILES NORTHEAST OF LAKE CITY...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
OLUSTEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3026 8258 3034 8258 3036 8256 3039 8255
3043 8238 3017 8237 3024 8256
TIME...MOT...LOC 1745Z 281DEG 30KT 3027 8251
$$
ZIBURAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 25, 9:44 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 25, 9:44 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
944 AM EDT SAT APR 25 2015
...TORNADO WATCH UNTIL 4 PM THIS AFTERNOON FOR INLAND SOUTHEAST
GEORGIA AND THE SUWANNEE VALLEY...
...STRONG TO ISOLATED SEVERE STORMS POSSIBLE FURTHER SOUTH AND
EAST TO THE I-10 CORRIDOR THIS AFTERNOON...
.UPDATE...
A WARM FRONT IS LIFTING NORTH ACROSS SOUTHEAST GEORGIA...WITH
A MID LEVEL SHORTWAVE APPROACHING FROM THE WEST. LIGHT SHOWER OR
SPRINKLES PREVAIL ACROSS SE GA THIS MORNING...WITH MORE ROBUST
ACTIVITY CLOSER TO THE SHORTWAVE ACROSS CENTRAL GA TO THE FL
PANHANDLE. THE 12Z KJAX SOUNDING IS NOT PARTICULARLY MOIST...BUT
WITH SW FLOW...THAT SHOULD INCREASE QUITE A BIT AS THE DAY
PROGRESSES. DEEP LAYER SHEAR WILL CONTINUE TO INCREASE AS THE
MID LEVEL SHORTWAVE ENTERS THE LOCAL AREA. WITH THE INGREDIENTS IN
PLACE FOR ROTATING STORMS...A TORNADO WATCH HAS BEEN ISSUED FOR
INLAND LOCATIONS UNTIL 4 PM. THIS WATCH MAY BE EXTENDED EAST AND
SOUTH IF CONDITIONS WARRANT. WILL KEEP SCATTERED TO NUMEROUS POPS
FOR MOST LOCATIONS THIS AFTN. VERY WARM CONDITIONS WILL PREVAIL
ACROSS NE FL WHERE STORMS WILL NOT ENTER/DEVELOP UNTIL LATER THIS
AFTERNOON...WITH UPPER 80S TO AROUND 90 INLAND. TEMPERATURES WILL
LIKELY NE HELD DOWN A BIT ACROSS SE GA WITH ADDITIONAL MORNING
CLOUDS AND AFTN TSTMS.
&&
.AVIATION...
VFR WILL PREVAIL INTO THIS AFTN. SCATTERED/NUMEROUS SHOWERS
AND STORMS WILL DEVELOP THIS AFTN...WITH PERIODS OF MVFR/LOCAL IFR
IN THE STRONGEST ACTIVITY. LOCAL WIND GUSTS TO 35 KT WILL BE
POSSIBLE IN/NEAR STORMS. OUTSIDE OF STORMS...SW WINDS 12-17 KT
WITH GUSTS TO 25 KT WILL BE POSSIBLE. ACTIVITY WILL LIKELY
LINGER INTO THE EARLY EVENING HOURS.
&&
.MARINE...
ELEVATED SW WINDS WILL PREVAIL TODAY...WITH SCEC OFFSHORE AND
15 KT NEARSHORE. STORMS WILL PUSH INTO THE WATERS LATER
TODAY...WITH A FEW STORMS CAPABLE OF PRODUCING WIND GUSTS TO 35
KT. WINDS WILL INCREASE TO SCA OFFSHORE TNGT.
RIP CURRENTS: MODERATE RISK TODAY...LOW RISK SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 69 90 64 / 60 60 20 10
SSI 82 70 86 66 / 60 60 20 10
JAX 89 70 90 68 / 50 50 40 20
SGJ 86 71 89 70 / 40 30 40 30
GNV 87 72 88 71 / 30 30 40 30
OCF 88 70 87 70 / 20 30 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY
FOR WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST.
AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO
FLAGLER BEACH FL FROM 20 TO 60 NM.
&&
ALLEN/HESS/GUILLETHazardous weather outlook, Apr 25, 1:20 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 120 PM EDT SAT APR 25 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-260930- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 120 PM EDT SAT APR 25 2015 ...TORNADO WATCH FOR NORTHERN PORTIONS OF NORTHEAST FLORIDA UNTIL 4 PM THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... ...SMALL CRAFT ADVISORY LATE THIS EVENING THROUGH SUNDAY MORNING OFFSHORE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A TORNADO WATCH IS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR NORTHERN PORTIONS OF NORTHEAST FLORIDA. A LINGERING LONG PERIOD OCEAN SWELL WILL KEEP A MODERATE RISK OF RIP CURRENTS IN PLACE AT AREA BEACHES TODAY. STRENGTHENING OFFSHORE WINDS LATE THIS EVENING WILL CREATE SMALL CRAFT ADVISORY CONDITIONS FOR THE OFFSHORE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST IN THE OFFSHORE COASTAL WATERS THROUGH SUNDAY MORNING. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY AFTERNOON...PRIMARILY IN NORTHEAST AND NORTH CENTRAL FLORIDA. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH DAMAGING WIND GUSTS...HAIL...AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY THREATS. A STRONG DISTURBANCE ALOFT WILL MIGRATE ACROSS THE SOUTHERN STATES LATE TUESDAY THROUGH WEDNESDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ON MONDAY IN NORTHEAST FLORIDA AND REGION-WIDE ON TUESDAY IN ADVANCE OF THIS SYSTEM. SCATTERED TO NUMEROUS THUNDERSTORMS...POSSIBLY STRONG TO SEVERE...ARE POSSIBLE WEDNESDAY AS LOW PRESSURE MOVES OVER OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON THROUGHOUT SOUTHEAST GEORGIA. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND SUNDAY AFTERNOON IN NORTHEAST AND NORTH CENTRAL FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Apr 25, 11:02 AM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1102 AM EDT SAT APR 25 2015
GAZ133-135-251545-
JEFF DAVIS GA-APPLING GA-
1102 AM EDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS AND APPLING COUNTIES
UNTIL 1145 AM EDT...
AT 1101 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ALSTON TO 9 MILES
NORTHEAST OF JACKSONVILLE...AND MOVING SOUTHEAST AT 40 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BAXLEY...HAZLEHURST...GRAHAM...SURRENCY...PLANT HATCH AND PINE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF ROADWAYS AND LOW LYING AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3194 8228 3190 8219 3191 8213 3186 8212
3183 8206 3180 8211 3177 8209 3177 8213
3171 8213 3160 8232 3166 8245 3171 8249
3171 8252 3167 8252 3167 8257 3182 8284
3192 8268 3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 1501Z 294DEG 35KT 3209 8255 3191 8286
HESSSpecial weather statement, Apr 25, 11:39 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1139 AM EDT SAT APR 25 2015
GAZ135-136-251630-
WAYNE GA-APPLING GA-
1139 AM EDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN APPLING AND CENTRAL
WAYNE COUNTIES UNTIL 1230 PM EDT...
AT 1138 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF SURRENCY...MOVING EAST AT 50 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JESUP...BAXLEY...GARDI...ODUM AND DOCTORTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO TEMPORARY FLOODING OF ROADWAYS AND LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3190 8219 3191 8213 3186 8212 3182 8202
3179 8199 3179 8196 3167 8185 3165 8181
3166 8181 3161 8177 3158 8170 3156 8170
3154 8167 3148 8162 3144 8164 3184 8241
3194 8229
TIME...MOT...LOC 1538Z 287DEG 43KT 3186 8218
HESSSpecial weather statement, Apr 25, 12:24 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1224 PM EDT SAT APR 25 2015
FLZ020-021-GAZ162-251715-
HAMILTON FL-SUWANNEE FL-ECHOLS GA-
1224 PM EDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...NORTH CENTRAL SUWANNEE
AND SOUTHWESTERN ECHOLS COUNTIES UNTIL 115 PM EDT...
AT 1223 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MADISON...MOVING EAST AT 50 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
JASPER...JENNINGS...SUWANNEE SPRINGS...SUWANNEE RIVER STATE PARK...
BLUE SPRINGS AND CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3063 8314 3067 8313 3075 8286 3037 8277
3037 8319 3040 8318 3041 8318 3042 8322
3046 8322 3047 8324 3052 8324 3055 8326
3059 8326 3063 8328
TIME...MOT...LOC 1623Z 262DEG 45KT 3047 8332
GUILLETThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:34 AM EDT | Small Craft Advisory | JAX | 31 hr | |
| Apr 25, 12:24 PM EDT | Special Weather Statement | JAX | Hamilton | 51 min |
| Apr 25, 12:34 PM EDT | Tornado Warning | JAX | Hamilton, Suwannee | 26 min |
| Apr 25, 1:00 PM EDT | Tornado Warning | JAX | Columbia, Hamilton, Suwannee | 30 min |
| Apr 25, 1:57 PM EDT | Tornado Warning | JAX | Baker | 33 min |
| Apr 25, 2:18 PM EDT | Special Weather Statement | JAX | Duval | 42 min |
| Apr 25, 2:28 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Clay, Duval, Saint Johns | 47 min |
| Apr 25, 3:06 PM EDT | Tornado Warning | JAX | Clay, Duval, Saint Johns | 24 min |
| Apr 25, 3:25 PM EDT | Special Weather Statement | JAX | Saint Johns | 35 min |
| Apr 25, 3:29 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 25, 4:17 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 28 min |
| Apr 25, 4:34 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 26 min |
| Apr 25, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 37 min |
| Apr 25, 5:29 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 31 min |
| Apr 25, 6:00 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 30 min |
| Apr 25, 6:03 PM EDT | Special Marine Warning | JAX | 87 min |
Nearby
Tornado Warnings in Florida, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.